The four roots lemma

Kristijan Tabak
Notes on Number Theory and Discrete Mathematics, ISSN 1310-5132
Volume 20, 2014, Number 5, Pages 14—19
Download full paper: PDF, 172 Kb

Details

Authors and affiliations

Kristijan Tabak
Rochester Institute of Technology, Zagreb Campus
D. T. Gavrana 15, 10000 Zagreb, Croatia

Abstract

Using pairwise abbreviation and simple characterization of zero-sums over ℤ[ε]; where ε is root of unity of order 2n, we manage to prove that a norm of a sum of any four mutually different roots has to be different that 2.

Keywords

  • Norm invariance.
  • Group ring.
  • Pairwise abbreviation.

AMS Classification

  • 11S05
  • 11T06

References

  1. Beth, T., D. Jungnickel, H. Lenz, Design Theory. Manheim–Wien–Zürich, EU: Bibliographisches Institut, 1985.
  2. Dillon, J. F., A survey of difference sets in 2-groups. Proc. of Marshall Hall Memorial Conference, Vermont, Canada, 1990.
  3. Jungnickel, D., A. Pott, K. W. Smith, Difference Sets. In: Colburn, C. J., J. H. Dinitz, editors. The Handbook of Combinatorial Designs, Second Edition, NY, USA: CRC Press, 2007, 419–435.
  4. Leung, K. H., S. L. Ma, Partial difference triples, J. Algebr. Comb., Vol. 2, 1993, 397–409.
  5. Leung, K. H., B. Schmidt, Asymptotic Nonexistence of Difference Sets in Dihedral Groups, J. Combin. Theory Ser. A., Vol. 99, 2002, 261–280.
  6. Leung, K. H., B. Schmidt, The field descent method, Des. Codes Crypt., Vol. 36, 2005, 171–188.
  7. Liebler, R. A., K.W. Smith, On difference sets in certain 2-groups. In: Jungnickel, D., S. A. Vanstone, Editors. Coding Theory, Design Theory, Group Theory. NY, USA: Wiley, 1993, 195–212.
  8. Schmidt, B., Characters and Cyclotomic Fields in Finite Geometry. Berlin–Heidelberg, Germany: Springer, 2002.
  9. Pott, A., Finite Geometry and Character Theory. Berlin–Heidelberg, Germany: Springer–Verlag, 1995.
  10. Turyn, R. J., Character sums and difference sets. Pacific J. Math., Vol. 15, 1965, 319–346.

Related papers

Cite this paper

APA

Tabak, K. (2014). The four roots lemma. Notes on Number Theory and Discrete Mathematics, 20(5), 14-19.

Chicago

Tabak, Kristijan. “The Four Roots Lemma.” Notes on Number Theory and Discrete Mathematics 20, no. 5 (2014): 14-19.

MLA

Tabak, Kristijan. “The Four Roots Lemma.” Notes on Number Theory and Discrete Mathematics 20.5 (2014): 14-19. Print.

Comments are closed.